Skip to main content

Advertisement

We’d like to understand how you use our websites in order to improve them. Register your interest.

The James constant of normalized norms on

Abstract

We introduce a new class of normalized norms on which properly contains all absolute normalized norms. We also give a criterion for deciding whether a given norm in this class is uniformly nonsquare. Moreover, an estimate for the James constant is presented and the exact value of some certain norms is computed. This gives a partial answer to the question raised by Kato et al.

[12345678910]

References

  1. 1.

    Bonsall FF, Duncan J: Numerical Ranges, Vol. II. Cambridge University Press, New York; 1973.

  2. 2.

    Day MM: Uniform convexity in factor and conjugate spaces. Annals of Mathematics. Second Series 1944,45(2):375–385. 10.2307/1969275

  3. 3.

    Dhompongsa S, Kaewkhao A, Saejung S: Uniform smoothness and-convexity of-direct sums. Journal of Nonlinear and Convex Analysis 2005,6(2):327–338.

  4. 4.

    Dhompongsa S, Kaewkhao A, Tasena S: On a generalized James constant. Journal of Mathematical Analysis and Applications 2003,285(2):419–435. 10.1016/S0022-247X(03)00408-6

  5. 5.

    Gao J, Lau K-S: On the geometry of spheres in normed linear spaces. Journal of Australian Mathematical Society. Series A 1990,48(1):101–112. 10.1017/S1446788700035230

  6. 6.

    Hanner O: On the uniform convexity ofand. Arkiv för Matematik 1956, 3: 239–244. 10.1007/BF02589410

  7. 7.

    James RC: Inner product in normed linear spaces. Bulletin of the American Mathematical Society 1947, 53: 559–566. 10.1090/S0002-9904-1947-08831-5

  8. 8.

    Kato M, Maligranda L, Takahashi Y: On James and Jordan-von Neumann constants and the normal structure coefficient of Banach spaces. Studia Mathematica 2001,144(3):275–295. 10.4064/sm144-3-5

  9. 9.

    Mitani K-I, Saito K-S: The James constant of absolute norms on. Journal of Nonlinear and Convex Analysis 2003,4(3):399–410.

  10. 10.

    Saito K-S, Kato M, Takahashi Y: Von Neumann-Jordan constant of absolute normalized norms on. Journal of Mathematical Analysis and Applications 2000,244(2):515–532. 10.1006/jmaa.2000.6727

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Satit Saejung.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Nilsrakoo, W., Saejung, S. The James constant of normalized norms on. J Inequal Appl 2006, 026265 (2006). https://doi.org/10.1155/JIA/2006/26265

Download citation

Keywords

  • Kato
  • Partial Answer
  • James Constant